MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534643T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the catheter tip of a 6f infiniti catheter amplatz right (ar) 2 100 cm was torn during withdrawal of the catheter.The distal tip became separated from the catheter during use and was noted upon removal from the patient.The damage was reported as separated and frayed/split /torn.The torn tip was secured by a loop (there was a kink at the tip that resulted from the loop).There was no reported patient injury.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).The access site was radial, and the target lesion was in the right coronary.Lesion calcification and vessel tortuosity was mild with less than twenty-five percent (25%) stenosis.The device was not used for a chronic total occlusion (cto).There was no device damage noticed prior to opening the package.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The patient was not hospitalized or required extended hospitalization because of this event.The device was returned for analysis.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the catheter tip of a 6f infiniti amplatz right (ar) 2 100 cm catheter was torn during withdrawal.The distal tip became separated from the catheter during use and was noted upon removal from the patient.The damage was reported as separated and frayed/split /torn.The torn tip was secured by a loop (there was a kink at the tip that resulted from the loop).There was no reported patient injury.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).The access site was radial, and the target lesion was in the right coronary.Lesion calcification and vessel tortuosity was mild with less than twenty-five percent (25%) stenosis.The device was not used for a chronic total occlusion (cto).There was no device damage noticed prior to opening the package.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The patient was not hospitalized and extended hospitalization was not required because of this event.A non-sterile unit of cath f6inf tl ar ii mod 100cm was received for evaluation.During visual inspection, a separation was noted 9 cm from the distal tip.No other damages or anomalies were observed during visual analysis.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The damaged area was inspected with a vision system, which presented evidence of elongations.The complaints reported by the customer as ¿brite tip/distal tip - frayed/split/torn¿ and ¿brite tip/distal tip -separated¿ were not confirmed, since these conditions were not found on the catheter tip.However, the malfunction ¿catheter (body/shaft)-separated¿ was confirmed.A separation was found on the body of the catheter.The elongations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Withdrawing the catheter against resistance is a possible cause of the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18072532
Report Number9616099-2023-06624
Device Sequence Number15407722
Product Code DQO
UDI-Device Identifier10705032014311
UDI-Public(01)10705032014311(17)260531(10)18218403
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number534643T
Device Lot Number18218403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer12/06/2023
08/14/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/13/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale